MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Headache (1880); Hearing Impairment (1881); Vomiting (2144)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a certas plus valve setting changed (from 4 to 0) following a research 3t magnetic resonance imaging (mri).The patient had the valve implanted on (b)(6), 2023 with setting 4, confirmed at 4 with electronic programmer at last clinic appointment.Per normal pressure hydrocephalus (nph) study protocol a ¿research magnetic resonance imaging (mri)¿ was performed on (b)(6), 2023.Patient then presented on (b)(6), 2023 to emergency room with headache, vomiting, meningismus and hearing loss in one ear.Patient was admitted, and then reprogrammed to correct setting.Following admittance to the hospital, and the reprogramming of the valve the patient was asymptomatic and the issues were resolved within 24 hours.Patient was discharged the next day without issue.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: - based on the answer previously provided, it was stated that ¿valve changed setting from 4 to 0 on 12/6 mri brain¿.Settings are normally 1-8, there is no zero.Kindly confirm and provide the correct setting.Answer = 4 to 1.- what was used to confirm the setting? manual toolkit, electronic toolkit, or x-ray? answer: confirmed with electronic toolkit.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (828804pl) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.However, a possible root cause for the issue reported by the customer could be due to valve no longer mri resistant, can unintentionally change to any setting more than 1 setting away from the desired setting.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18449907
Report Number3013886523-2024-00002
Device Sequence Number7092257
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public10381780521174
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828804PL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/12/2024
01/24/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/19/2024
02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age76 YR
Patient SexMale